Paclitaxel

I am ALK positive and have been on inhibitors just for a matter of weeks but the consultant thinks the side effects are to harsh so wants to put me on iv chemo called paclitaxel. Apparently once a week for three weeks then one week off etc. I know this time round with chemo I'll lose my hair. I don't mind this but I am worried it's a step back. Has anyone experienced this type of chemo or gone back to it. They said I should have a better quality of life ? Any thoughts /advice

4 Replies

oldestnewest
  • Targeted treatment through a TKI (inhibitor) is generally the preferable option - but it's also important that any drug is tolerated and that side effects are not causing broader problems. What side effects have been identified? Are you taking crizotinib?

  • I have had really bad vomitting so dose was reduced then swelling in my legs and torso that made it painful to walk even short distances. The consultant said this iv chemo other then hair loss is less harsh and should give me back some quality of life. I guess time will tell. I was hoping someone else may of been through this with positive results. I guess I just have to trust them?

  • If the side effects of a specific drug becomes intolerable, doctors may recommend stopping the drug to give you the ability to function and carry out for example, everyday tasks and ultimately improve the quality of your life. Their choice of substitute drug will be based on the best available evidence and tailored to your individual diagnosis.They will have your best interests at heart.

    Kind regards

  • Thankyou

You may also like...